Alert archive / Texas / Flash Flood Warnings in 2020
Flash Flood Warning 13, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this flash flood warning at Jun 25, 2020, 5:26 AM CDT for Colorado County, Wharton County, Texas. It was in force for 109 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 25, 2020, 5:26 AM CDT (10:26 UTC)
- Expired
- Jun 25, 2020, 7:15 AM CDT
- In force
- 109 min
- Issued by
- NWS Houston/Galveston, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Colorado County, TX, Wharton County, TX
The radar
The Houston radar (KHGX), 138 km from the middle of the area, began a volume at 10:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 25, 7:00 AM CDT | FLASH FLOOD | 10 Ssw Eagle Lake, TX | PARTS OF FM 950 AND FM 1693 FLOODED, BOTH EAST AND WEST OF GARWOOD. |
| Jun 25, 7:00 AM CDT | FLASH FLOOD | 13 Ssw Eagle Lake, TX | FM 333 FLOODED. HIGH WATER SEVERAL PLACES FROM 6 KM WSW TO JUST N OF NADA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 94 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 10.4 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 19 J/kg
- Mixed-layer CIN
- -308 J/kg
- Mixed-layer LCL
- 1586 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.3
The text
As transmitted.
561
WGUS54 KHGX 251026
FFWHGX
TXC089-481-251215-
/O.NEW.KHGX.FF.W.0013.200625T1026Z-200625T1215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Houston/Galveston TX
526 AM CDT Thu Jun 25 2020
The National Weather Service in League City has issued a
* Flash Flood Warning for...
Southeastern Colorado County in southeastern Texas...
Northwestern Wharton County in southeastern Texas...
* Until 715 AM CDT.
* At 526 AM CDT, Doppler radar indicated heavy rain due to strong
showers and thunderstorms. Flooding is ongoing or expected to
begin shortly in the warning area. Between 6 and 8 inches of rain
have fallen and an additional 2 to 4 inches can be expected in the
next two hours or so. This will increase the risk of flash
flooding along the warned areas.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Doppler radar.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
* Some locations that will experience flash flooding include...
Eagle Lake, Garwood, Nada and Altair.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Please report flooding to your local law enforcement agency when you
can do so safely.
&&
LAT...LON 2944 9666 2970 9632 2959 9616 2921 9645
2933 9657 2933 9656 2934 9656 2934 9657
FLASH FLOOD...RADAR INDICATED
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 25, 4:17 AM CDT, 1 hour 9 minutes earlier.
Area forecast discussion, Jun 25, 4:17 AM CDT, 1 hour 9 minutes before
Area Forecast Discussion
National Weather Service Houston/Galveston TX
417 AM CDT Thu Jun 25 2020
.SHORT TERM...(Today through Friday)
A nearly stationary boundary is draped across SE TX from the NE to
SW and convection has developed and remained anchored close to
this boundary. PW values are between 1.95 and 2.25 inches and
heavy rain has developed over parts of the area. Over 7 inches of
rain near Garwood overnight and up to 3 inches in SW Harris
county. The HiRes NMM and TT WRF initialized best and have leaned
toward their solutions this morning. Have added locally heavy rain
for this morning and extended the FFA to 15z. Convection should
begin to wane between 15-18z with more scattered activity expected
further west giving the rain soaked areas along the US 59 corridor
a chance to temporarily dry out. Clouds and precip should keep
MaxT under climo again today.
Tonight, another strong disturbance will move into the western
half of the CWA and provide for another chance of showers and
thunderstorms over mainly the western half of the CWA. With PW
values remaining at or above 2.00 inches, feel locally heavy rain
will remain a threat, mainly over the western half of the area.
Daytime heating and a weakness aloft will allow for scattered
showers and thunderstorms on Friday but PW values begin to drop
and coverage should be less than the past couple of days. 43
&&
.LONG TERM [Friday Night through Thursday]...
Although most of the heavy activity from the day is expected to be
decreasing Friday night, high moisture rates remain in place could
keep a few lingering showers and thunderstorms alive throughout the
night Friday. A weak upper level shortwave is expected to move
across TX Saturday and even though we may have Saharan dust (SAL)
filtering in from the Gulf of Mexico as well as lower PWs, unstable
air mass could result in some isolated to scattered activity for
Southeast Texas during the daytime. A similar weather pattern can be
expected Sunday as a surge of low level moisture from the Gulf moves
across the local area in the afternoon.
The local weather will gradually become a little more muted this
upcoming week in response to the sub-tropical ridge expanding into
TX. This will luckily be the dominant weather feature through mid
week, giving us a bit of a respite in the current ongoing heavy
rainfall. Note: Some of the models do show an upper level low/trough
moving into the Great Plains mid week which could retract the high a
bit west and south. If it does, this could increase our chances of
rain. The GFS is a bit more aggressive, keeping the low over the
Kansas, Nebraska, Missouri and Iowa area through the end of the work
week, while the EC is not as progressive and keeps us under a weak
area of high pressure. Due these inconsistencies, will stay
conservative with the PoPs (30% or less) for next week into the end
of the forecast period.
High temperatures will rise back into the low 90s this weekend in
response to lower cloud coverage and the lovely dust. Rising heights
next week will yield high temperatures in the mid 90s range. Heat
indicies will also be on the rise as well, reaching the low to mid
100s Monday through Thursday. 24
&&
&&
.MARINE...
The pressure gradient will tighten today in response to deepening
low pressure in the lee of the Rockies. Onshore winds will
strengthen in response and a SCEC has been issued for the Gulf
waters and adjacent bays for today. The SCEC may need to be
extended tonight as moderate onshore winds persist. A moderate
onshore flow will persist through the weekend and SCECs will
likely be required into the weekend. The persistent onshore flow
will maintain slightly tides through Sunday with water levels near
3.0 feet at high tide through Sunday. Beachgoers should also
remain alert for rip currents as the long onshore fetch will
create rough surf on Gulf facing beaches. 43
.PRELIMINARY POINT TEMPS/POPS...
College Station (CLL) 87 72 87 74 90 / 60 60 70 20 30
Houston (IAH) 86 76 86 76 90 / 70 50 50 20 40
Galveston (GLS) 86 81 86 80 87 / 70 40 30 20 30
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...Flash Flood Watch until 10 AM CDT this morning for the following
zones: Austin...Colorado...Fort Bend...Inland Harris...
Waller...Wharton.
GM...NONE.
&&In the hours before
Local storm report, Jun 25, 4:15 AM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
415 AM CDT THU JUN 25 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 AM FLASH FLOOD 10 SSW EAGLE LAKE 29.45N 96.40W
06/25/2020 COLORADO TX LAW ENFORCEMENT
HIGH WATER REPORTED IN GARWOOD ON FM 950.
&&
CRThe office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 10:10 PM CDT | Areal Flood Advisory | HGX | Fort Bend, Harris, Waller | 2 hr |
| Jun 24, 10:25 PM CDT | Areal Flood Advisory | HGX | Austin, Colorado, Fort Bend, Waller, Wharton | 110 min |
| Jun 24, 10:48 PM CDT | Flood Watch | HGX | Austin, Colorado, Fort Bend, Harris, Waller, Wharton | 7 min |
| Jun 24, 10:57 PM CDT | Flash Flood Watch | HGX | Austin, Colorado, Fort Bend, Harris, Waller, Wharton | 11 hr |
| Jun 25, 12:24 AM CDT | Areal Flood Advisory | HGX | Austin, Colorado, Fort Bend, Wharton | 111 min |
| Jun 25, 1:45 AM CDT | Flash Flood Warning | HGX | Colorado, Wharton | 2 hr |
| Jun 25, 1:52 AM CDT | Areal Flood Advisory | HGX | Fort Bend, Harris | 3 hr |
| Jun 25, 2:17 AM CDT | Areal Flood Advisory | HGX | Colorado, Wharton | 29 min |
| Jun 25, 2:46 AM CDT | Flash Flood Warning | HGX | Colorado, Wharton | 59 min |
| Jun 25, 2:55 AM CDT | Areal Flood Advisory | HGX | Harris, Montgomery | 2 hr |
| Jun 25, 3:26 AM CDT | Areal Flood Advisory | HGX | Fort Bend, Harris, Waller | 2 hr |
| Jun 25, 3:53 AM CDT | Areal Flood Advisory | HGX | Austin, Colorado, Wharton | 112 min |
| Jun 25, 4:04 AM CDT | River Flood Warning | HGX | Harris | 12 hr |
| Jun 25, 4:36 AM CDT | Areal Flood Advisory | HGX | Austin, Fort Bend, Waller, Wharton | 69 min |
| Jun 25, 4:47 AM CDT | Areal Flood Advisory | HGX | Austin, Harris, Montgomery, Waller | 118 min |
| Jun 25, 5:02 AM CDT | Areal Flood Advisory | HGX | Fort Bend, Harris, Montgomery | 118 min |
| Jun 25, 5:05 AM CDT | Flash Flood Warning | HGX | Fort Bend, Harris, Waller | 115 min |
| Jun 25, 5:20 AM CDT | Areal Flood Warning | HGX | Colorado, Wharton | 115 min |
| Jun 25, 5:46 AM CDT | Areal Flood Advisory | HGX | Austin, Colorado, Fort Bend, Waller, Wharton | 89 min |
| Jun 25, 6:24 AM CDT | Areal Flood Advisory | HGX | Liberty, Montgomery, San Jacinto, Walker | 111 min |
| Jun 25, 6:59 AM CDT | Flash Flood Warning | HGX | Austin, Fort Bend, Harris, Waller | 3 hr |
| Jun 25, 7:12 AM CDT | Flash Flood Warning | HGX | Austin, Colorado, Fort Bend, Jackson, Wharton | 3 hr |
| Jun 25, 7:25 AM CDT | Areal Flood Advisory | HGX | Fort Bend, Harris | 2 hr |
| Jun 25, 9:42 AM CDT | Areal Flood Advisory | HGX | Austin, Brazoria, Chambers, Colorado, Fort Bend, Galveston and 7 more | 108 min |
Nearby
Flash Flood Warnings in Texas, 2020Every flash flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.